CSN Login
Members Online: 7

Has anyone experienced swelling in legs and feet?

antcat
Posts: 272
Joined: Jan 2011

Maybe it's because I stopped chemo, I don't know, but my legs and ankles & feet get swollen. Dr. doesn't seem to want to put me on water pill, said I'd get too dehyrated, so I do wear compression stockings which don't help all that much. Any one else experienced this? Any suggestions? Thanks. I couldn't take chemo anymore especially since it wasn't working, I didn't want to spend whatever time I have left getting more and more poisen put into me, to me that isn't living, but that's just how I feel, I know others keep fighting, but I've lost my fight. Thanks alot.

AnneBehymer's picture
AnneBehymer
Posts: 739
Joined: Jul 2011

I am on a new Chemo AMG 386 which right now the only side effect is swealling of almost everything. My legs swealled up all the way to my hips I felt like my skin was going to tear. My doctor put me on 100mg of spironolactone two times a day and 40mg of furosemide two times a day. when the swealling started in three week I gained 25 lbs after the first week on both water pills I dropped 12.5 lbs. Now I am loseing about 3 lbs a week so it does work and I just drink more water to keep from dehyrated. I hope this information helps you and I am sorry for how you are feeling. I will be praying for you and the swealling.

Love, Hugs, and Prayers
Anne

lovesanimals's picture
lovesanimals
Posts: 1223
Joined: Sep 2011

I am so sorry you are experiencing the swelling. I myself didn't go through this, so unfortunately I don't have any suggestions; however, please know that you are in my prayers daily. I don't blame you for feeling like you are done with chemo. I'm glad you're still posting to this board.

Hugs,
Kelly

stella65
Posts: 150
Joined: Feb 2011

Hi antcat, sounds like you are in a similar situation to my mum, do you have ascites? Mum did and looked 6 mths pregnant! She also had swollen legs and feet, whenever she asked why shoulders were shrugged, I think there were several reasons that could have been causing it, she was also having trouble eating and was told at the main hospital that draining the ascites would not help, she then ended up in our small local hospital with sickness and dehydration, they decided to drain her and she can now eat but also her legs are back to normal! Just a thought for you, I hope something can be done, mum used to find it really frustrating and had to buy new shoes and boots, take care X

mopar
Posts: 1948
Joined: May 2003

That's what my doctor called it. I had it after my first and my second surgery (initial dx and recurrance). Mostly in my left ankle and leg, he recommended compression stockings. It helped a great deal, as well as elevating my legs when I was able to, and being sure to drink lots of fluids (believe it or not). My doctor says it is mostly caused from multiple pelvic/abdominal surgeries, but was a little related to the steroids I had to take also. It has gotten better, and I notice that when I am diligent with exercise it's even better yet (moving around helps).

I know you are in a rough situation, and I know you must feel defeated and so low. Just go with compression stockings for now. I think they will at least provide some relief and comfort, so that you can focus yourself on other things. I know how you feel about the 'poison' that we have to deal with. It's a double-edged sword - there are some benefits, but we also have many side affects to deal with.

Sending lots of hugs and prayers to you today. Don't lose hope. And there are lots of shoulders to lean on here.

Monika

Sara2011's picture
Sara2011
Posts: 77
Joined: Oct 2011

About a month after stopping chemo I started having problems with my feet being vey painful, and then I started having swelling in my feet, ankles, and legs up into my knees (mostly my left leg). It was very painful, so I can sympathize with you. I have tried several things. I quit drinking pop and was careful to watch salt intake. I wrapped my leg with a large ace bandage...sort of acting as compression hose. My doctor did give me a few water pills to help get some of the fluid off. I also started exercising....you might try walking in a pool, the water acts as a compression on your legs and helps. Anyway, I'm happy to report that the swelling is way down and doing much better. I hope you are able to get some relief. Please don't give up...I know it can be discouraging. Praying for you!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network